Hail, Hamilton
- When
- June 29, 5:40 PM CST
- Where
- Hamilton County, 9 mi S of Coolidge
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.900, -102.000
2 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jun 29, 1:16 PM CST, 4 hours 24 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 216 PM CDT THU JUN 29 2006 .DISCUSSION... DAYS 1-2... MAIN FORECAST CHALLENGE WILL BE TSTORM CHANCES TONIGHT AND ON SATURDAY. UPPER AIR PATTERN OF RIDGE OVER THE ROCKIES AND A TROF OVER THE GREAT LAKES PERSISTS TODAY BUT THERE WILL BE SOME GRADUAL CHANGES OVER THE COMING DAYS. FOR TONIGHT, THE WRF BREAKS OUT SOME STORM ACTIVITY NEAR THE LEE TROF AND LOOKING AT THE RECENT SFC (SHORT FUSE COMPOSITE) FROM OUR WEBSITE THERE IS AN AREA OF GOOD CONVERGENCE WEST OF THE BORDER. SO WILL GO WITH LOW CHC POPS OVER OUR WESTERN ZONES AS THIS ACTIVITY SHOULD SLOWLY PROPAGATE SOUTH OR SOUTHEAST. SOME OTHER ISOLATED STORMS COULD DEVELOP NEAR A WEAK CONVERGENCE ZONE THAT EXTENDS FROM NEAR GBD SOUTH TO THE TX PANHANDLE AS THE CAP IS PRETTY MUCH GONE AND IT WOULDNT TAKE MUCH TO GET SOMETHING TO GO UP. THE UPPER RIDGE AXIS SHIFTS EAST OVER WESTERN KS TOMORROW AFTERNOON WHICH DOES NOT BODE WELL FOR PRECIP CHANCES AROUND HERE. STORMS WILL GO UP OVER THE MOUNTAINS AND WILL LIKELY NOT STRAY MUCH OUT INTO THE PLAINS EXCEPT UP INTO WESTERN NEBRASKA. ON SATURDAY THE MODELS PHASE THE ENERGY LIFTING NORTHEAST ALONG THE WEST COAST AND ENERGY DIVING SOUTHEAST OUT OF WESTERN CANADA AND BRING THIS UP AND OVER THE RIDGE ACROSS THE NORTH CENTRAL US. THIS WILL DRAG A FRONT DOWN BUT THE QUESTION IS HOW FAR SOUTH. THE GFS/UKMET KEEP THE FRONT NEAR OR NORTH OF THE NEB BORDER WHILE THE WRF BRINGS IT CLEAR DOWN INTO WEST CENTRAL KS. WILL LEAVE THE SLGT POPS WE HAD GOING FOR THE NORTH AND WEST AS I CANT COMPLETELY DISCOUNT THE WRF AS IM UNSURE HOW WELL THIS MODEL PERFORMS 60 HRS OUT. AS FOR TEMPS, HIGHS IN THE MID TO UPPER 90S ON FRIDAY LOOK REASONABLE GIVEN THE WARMING LOW LEVEL TEMPS. ON SATURDAY AHEAD OF THE FRONT THINGS COULD GET QUITE TOASTY WITH TRIPLE DIGIT HEAT BEING MORE COMMON. DAYS 3-7... ALL MODELS AND ENSEMBLES TO VARIOUS DEGREES STILL SHIFT OUR UPPER RIDGE SHIFTING EAST MID WEEK. 85H TEMPS FROM THE ECMWF/GFS AND ENSEMBLE 85H TEMP ANOMALIES ALSO SUPPORTING KEEPING TEMPS NEAR NORMAL AS WARMER AIR REMAINS TO OUR NORTH THROUGH THURSDAY. AS FOR POPS A SFC FRONT EXPECTED IN/NEAR OUR CWA LATE THIS WEEKEND THROUGH EARLY NEXT WEEK. GFS EVEN TRIES TO GENERATE MCS EACH NIGHT FROM SUNDAY NIGHT THRU TUESDAY NIGHT NORTH OF THIS FRONT. EACH EVENT PUSHING THE FRONT FURTHER SOUTH. ALTHOUGH DO NOT BELIEVE THE DETAILS...THE GENERAL IDEA DOES NOT SOUND TOO BAD. CURRENTLY HAVE MENTION OF 20 POPS OVER AT LEAST PART OF OUR CWA SUNDAY NIGHT-TUESDAY NIGHT. GIVEN THE UNCERTAINTY BASED ON CLIMATOLOGY OF THIS FLOW REGIME WILL BE RAISING POPS EACH EVENING TO CHC POPS. && .PRELIMINARY POINT TEMPS/POPS... DDC 64 97 67 99 / 20 0 0 0 GCK 64 97 65 99 / 30 0 0 0 EHA 65 96 64 97 / 30 0 0 20 LBL 64 97 66 100 / 20 0 0 0 HYS 65 99 67 100 / 20 0 0 20 P28 67 97 70 100 / 10 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN27/18 LACY/BURGERT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 501 AM CDT THU JUN 29 2006 KSZ030-031-043>046-061>066-074>081-084>090-301015- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 501 AM CDT THU JUN 29 2006 /401 AM MDT THU JUN 29 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR A FEW WIDELY SCATTERED THUNDERSTORMS THIS AFTERNOON...MAINLY WEST OF A LIBERAL TO SCOTT CITY LINE. THE STORMS ARE NOT EXPECTED TO BECOME SEVERE...BUT COULD PRODUCE LIGHTNING AND WIND GUSTS UP TO 50 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE FOR THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS BEGINNING SUNDAY AND CONTINUING THROUGH WEDNESDAY. IT IS TOO EARLY TO DETERMINE AT THIS POINT IF THE ACTIVITY WILL BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. 26
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 636 PM CDT THU JUN 29 2006 KSZ061-300015- HAMILTON- 536 PM MDT THU JUN 29 2006 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWEST HAMILTON COUNTY... AT 533 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES SOUTH OF COOLIDGE...MOVING SOUTHWEST AT 10 MPH. PENNY SIZE HAIL IS POSSIBLE WITH THIS STORM NEAR THE COLORADO STATE LINE IN SOUTHWEST HAMILTON COUNTY. RESIDENTS IN SOUTHWESTERN HAMILTON COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 3788 10187 3798 10203 3780 10203 3775 10196 FINCH
The Goodland radar (KGLD), 165 km away, was scanning. The volume nearest the first event began at 23:42 UTC.
2 thunderstorm wind, 1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2006Every state in 2006This day in weather historyWarnings in Kansas, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5520789, 5520790, 5520791.